Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 12, NWS Memphis, TN

November 3, 20224 states

NWS Memphis, TN issued this wind advisory at Nov 3, 2022, 2:18 PM CDT for 4 states. It took effect at Nov 4, 2022, 9:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2022, 2:18 PM CDT (19:18 UTC)
In effect from
Nov 4, 2022, 9:00 PM CDT
Expired
Nov 5, 2022, 10:00 AM CDT
In force
13 hr
Issued by
NWS Memphis, TN
All 41 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 26 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS74 KMEG 031918
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
218 PM CDT Thu Nov 3 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010-
TNZ001>003-019-020-048>051-088-089-041000-
/O.NEW.KMEG.WI.Y.0012.221105T0500Z-221105T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-
Coahoma-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood-
Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, 
Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, 
Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, 
Collierville, Memphis, Millington, Somerville, and Oakland
218 PM CDT Thu Nov 3 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 7 AM CDT
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From midnight Friday night to 7 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AC3
5 follow-up statements
083 
WWUS74 KMEG 040734
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
234 AM CDT Fri Nov 4 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010-
TNZ001>003-019-020-048>051-088-089-042200-
/O.EXT.KMEG.WI.Y.0012.221105T0200Z-221105T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-
Coahoma-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood-
Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, 
Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, 
Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, 
Collierville, Memphis, Millington, Somerville, and Oakland
234 AM CDT Fri Nov 4 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 9 PM this evening to 7 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
571 
WWUS74 KMEG 041958
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
258 PM CDT Fri Nov 4 2022

MSZ002-008-011-012-020-TNZ004-021-022-052>055-090>092-050400-
/O.EXB.KMEG.WI.Y.0012.221105T0200Z-221105T1500Z/
Marshall-Tate-Quitman-Panola-Tallahatchie-Henry-Carroll-Benton TN-
Madison-Chester-Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Senatobia, Marks, 
Batesville, Charleston, Paris, Huntingdon, Camden, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, 
and Savannah
258 PM CDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From 9 PM this evening to 10 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010-
TNZ001>003-019-020-048>051-088-089-050400-
/O.EXT.KMEG.WI.Y.0012.221105T0200Z-221105T1500Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-
Coahoma-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood-
Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, 
Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, 
Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, 
Collierville, Memphis, Millington, Somerville, and Oakland
258 PM CDT Fri Nov 4 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CDT SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 9 PM this evening to 10 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
452 
WWUS74 KMEG 050346
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1046 PM CDT Fri Nov 4 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-051200-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-221105T1500Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1046 PM CDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 9 PM this evening to 10 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
385 
WWUS74 KMEG 051146
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
646 AM CDT Sat Nov 5 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-051500-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-221105T1500Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
646 AM CDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...through 10 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
297 
WWUS74 KMEG 051506
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1006 AM CDT Sat Nov 5 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>092-051615-
/O.EXP.KMEG.WI.Y.0012.000000T0000Z-221105T1500Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1006 AM CDT Sat Nov 5 2022

...WIND ADVISORY HAS EXPIRED...

Winds have fallen below criteria and the advisory will be allowed
to expire. Breezy conditions will continue into the afternoon. 
Winds will slowly diminish toward evening.


$$

SJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 3, 12:47 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 3, 12:47 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1247 PM CDT Thu Nov 3 2022

...New AVIATION...

.UPDATE...
Issued at 1156 AM CDT Thu Nov 3 2022

No updated planned. Forecast is on track with temperatures
climbing into the mid to upper 70s this afternoon under sunny
skies.

AC3

&&

.DISCUSSION...
(Today through Wednesday)
Issued at 258 AM CDT Thu Nov 3 2022

Cooler temperatures this morning, with some patchy fog. Temperatures
will warm up for today and tomorrow, reaching highs in the upper 70s
and low 80s. These temperatures will than decline due to an
approaching low-pressure system. This system will allow a cold front
passage and bring some much needed rain into the Mid-South. Showers
will move into the area Friday evening through Sunday afternoon.
There is a possibility for some lingering showers to persist until
Monday morning.

A small portion of the Midsouth to the west of the Mississippi
River is included in a Marginal risk by the SPC for strong to
severe thunderstorms. This is a fairly dynamic system featuring a
125+ upper level jet and a 35-45 kt LLJ but thermodynamic support
is limited. Timing is not optimal for severe weather as it is
expected to move through before peak heating and dew points should
only be in the low 60s. The main threats for the outlooked area
are scattered damaging wind gusts, hail, and possibly a tornado.
Saturday will be the highest chance for thunderstorms, but there
is low confidence in the severity at this time due to limited
instability ahead of the system. Guidance for this system has
progressed more quickly than previously forecasted and will
continue to move through the area just as quick.

We are expecting 1-1.5' of moderate to heavy rainfall through
Monday. Expect lower temperatures during the passage of this cold
front through the weekend. Temperatures will begin to rise again on
Tuesday due to a building ridge. This ridge will keep us warm and dry
until maybe late Thursday or Friday of next week.

30/Sirmon
16/Meadows

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Thu Nov 3 2022

VFR conditions are expected to prevail at all TAF sits through the
current period. With the approach of our next system, late Friday
into Saturday, winds will stay more elevated tonight, generally
from the south and in the 4-8 knot range. This should prevent any
widespread fog formation tonight. Mid to high clouds will start
to stream into the area tonight from the west/northwest ahead of
the system. Also, southerly winds will pick up on Friday, with
gusts up to 18-22 knots.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...AC3
AVIATION...KRD
Hazardous weather outlook, Nov 3, 3:38 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
338 AM CDT Thu Nov 3 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-041045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
338 AM CDT Thu Nov 3 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe thunderstorms featuring heavy rain, damaging
wind, hail and isolated tornadoes are possible Friday night into
early Saturday across portions of east Arkansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible late Friday into early Saturday.

Nearby

Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.